Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 11, 2011, 3:42 AM CDT for 4 counties in Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 3:42 AM CDT (08:42 UTC)
- Expired
- May 11, 2011, 4:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Cochran County, TX, Hockley County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:29 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3567 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WUUS54 KLUB 110842 SVRLUB TXC079-219-445-501-110945- /O.NEW.KLUB.SV.W.0019.110511T0842Z-110511T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 342 AM CDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOCKLEY COUNTY IN NORTHWEST TEXAS. EASTERN COCHRAN COUNTY IN NORTHWEST TEXAS. TERRY COUNTY IN NORTHWEST TEXAS. EASTERN YOAKUM COUNTY IN NORTHWEST TEXAS. * UNTIL 445 AM CDT * AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF MORTON TO DENVER CITY...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE SUNDOWN... WHITHARRAL...LEVELLAND...LOCKETVILLE...ANTON...BROWNFIELD AND UNION. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT WEDNESDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3383 10209 3296 10208 3296 10266 3382 10262 TIME...MOT...LOC 0841Z 252DEG 26KT 3371 10255 3301 10278 $$
2 follow-up statements
406
WWUS54 KLUB 110907
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
407 AM CDT WED MAY 11 2011
TXC079-110916-
/O.CAN.KLUB.SV.W.0019.000000T0000Z-110511T0945Z/
COCHRAN TX-
407 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COCHRAN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS EXITED THE WARNED
AREA.
LAT...LON 3296 10266 3316 10266 3339 10259 3382 10261
3383 10209 3296 10208
TIME...MOT...LOC 0906Z 252DEG 26KT 3376 10234 3307 10258
$$
TXC219-445-501-110945-
/O.CON.KLUB.SV.W.0019.000000T0000Z-110511T0945Z/
HOCKLEY TX-TERRY TX-YOAKUM TX-
407 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
YOAKUM...TERRY AND HOCKLEY COUNTIES UNTIL 445 AM CDT...
AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WHITHARRAL TO 8 MILES NORTH
OF SEAGRAVES...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM CDT.
&&
LAT...LON 3296 10266 3316 10266 3339 10259 3382 10261
3383 10209 3296 10208
TIME...MOT...LOC 0906Z 252DEG 26KT 3376 10234 3307 10258
$$
MCZ028
WWUS54 KLUB 110941
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
441 AM CDT WED MAY 11 2011
TXC219-445-501-110948-
/O.EXP.KLUB.SV.W.0019.000000T0000Z-110511T0945Z/
HOCKLEY TX-TERRY TX-YOAKUM TX-
441 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YOAKUM...TERRY AND
HOCKLEY COUNTIES WILL EXPIRE AT 445 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING IS WEAKENING BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS UP TO 50 MPH AND PEA SIZE HAIL WILL STILL BE POSSIBLE
WITH THESE THUNDERSTORMS AS THEY MOVE NORTHEAST AT 35 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM CDT.
LAT...LON 3296 10266 3316 10266 3339 10259 3382 10261
3383 10209 3296 10208
TIME...MOT...LOC 0938Z 264DEG 33KT 3371 10215 3304 10245
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:40 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 11, 12:40 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1240 AM CDT WED MAY 11 2011 .UPDATE... QUICK FORECAST/GRID UPDATE OUT TO ACCOUNT FOR SCATTERED CONVECTION OVER THE WESTERN FA. LAPS AND SPC MESOANALYSIS SHOWING 2 KJ/KG IN ADVANCE OF THIS CONVECTION...A CONTINUED UPWARD TREND AND INTERMITTENT SEVERE UPDRAFTS MAY OCCUR. && .FIRE WEATHER... RISK OF LIGHTNING INITIATED FIRE WILL BE HIGH...AND GUSTS FROM STORMS COULD PROVE VERY PROBLEMATIC/DANGEROUS. && .PREV DISCUSSION... /ISSUED 1157 PM CDT TUE MAY 10 2011/ AVIATION... STORMS ARE DEVELOPING WEST OF KLBB TERMINAL AND MAY IMPACT THE TAF SITE AROUND 08Z. HOWEVER...CONFIDENCE IS LOW ON WHETHER THE STORMS WILL IMPACT THE TERMINAL AREA OR NOT AS WELL AS WHEN THE BEST TIMING WILL BE. THERE IS ALSO A CHANCE THAT MVFR CEILINGS COULD DEVELOP OVERNIGHT AT BOTH TAF SITES AS GUSTY SOUTHEASTERLY WINDS HELPS TO PULL LOW-LEVEL MOISTURE INTO THE REGION. STORMS AND CLOUDS WILL RAPIDLY PUSH EAST BY SUNRISE AS DRY AIR PUSHES INTO THE REGION. STRONG WESTERLY WINDS NEAR 30 KTS ARE EXPECTED BY LATE MORNING TOMORROW AT BOTH TERMINALS...AND PERIODS OF BLOWING DUST WITH VFR VISIBILITIES COULD DEVELOP AT KLBB. JORDAN PREV DISCUSSION... /ISSUED 941 PM CDT TUE MAY 10 2011/ UPDATE... SURFACE ANALYSIS CONTINUES TO SHOW THE DRYLINE MAKING RAPID PROGRESS TO THE WEST THIS EVENING. 00Z UPPER AIR DATA CONTINUES TO INDICATE THE CLOSED LOW JUST WEST OF THE FOUR CORNERS WITH A STRONG JET AT 250 HPA STARTING TO EDGE EASTWARD INTO THE REGION. SATELLITE IMAGERY INDICATES CONTINUED MID-LEVEL CLOUD DECK OVER THE BIG BEND INTO SOUTHEAST NEW MEXICO WHICH MAY HINT AT WEAK LIFT OVER THIS AREA AND THIS MAY BE ENOUGH TO SPARK SOME SHOWERS AND STORMS ALONG THE DRYLINE. LATEST 00Z MODEL DATA MAKING IT IN INDICATES THE DRYLINE WILL PUSH TO ALONG THE TX/NM STATE LINE BY SUNRISE AND THE RUC CONTINUES TO DEVELOP A BAND OF CONVECTION ALONG THE DRYLINE AROUND MIDNIGHT. NAM HAS BACKED OFF ON THE AMOUNT OF CONVECTION BUT CONTINUES TO HINT AT A POSSIBILITY OF SOME ISOLATED STORMS. CONFIDENCE IS NOT ALL THAT HIGH ON STORMS BEING ABLE TO INITIATE BUT WILL HANG ON TO THE SLIGHT CHANCE OF POPS JUST IN CASE. LATEST MODEL DATA CONTINUES TO INDICATE CRITICAL FIRE WEATHER CONDITIONS TOMORROW AND HAVE GONE AHEAD AND REMOVED THE RED FLAG FOR TODAY AND UPGRADED THE WATCH FOR WEDNESDAY. WILL ALSO DO SOME WORK UPDATING GRAPHICAL PRODUCTS WITH UPDATED GRIDS AND TEXT PRODUCTS ALREADY OUT. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 78 45 78 49 / 0 0 0 0 10 TULIA 50 81 46 78 50 / 0 0 0 0 0 PLAINVIEW 50 83 48 78 51 / 0 0 0 0 10 LEVELLAND 50 84 49 82 52 / 0 0 0 0 10 LUBBOCK 51 85 50 80 52 / 0 0 0 0 10 DENVER CITY 46 84 50 83 53 / 0 0 0 0 10 BROWNFIELD 48 86 50 83 53 / 0 0 0 0 10 CHILDRESS 53 86 50 81 55 / 0 0 0 0 0 SPUR 52 89 51 81 55 / 0 0 0 0 0 ASPERMONT 54 90 53 82 58 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 20
Hazardous weather outlook, May 10, 11:15 AM CDT, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 1115 AM CDT TUE MAY 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING GENERALLY ALONG AND EAST OF A LINE FROM TAHOKA TO MEMPHIS. IF ANY STORMS DEVELOP...SOME COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING ACROSS ALL OF THE SOUTH PLAINS AREA WITH HOT WEATHER...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...GENERALLY IN THE ROLLING PLAINS. EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER SERVICE IN LUBBOCK. GOEHRING
In the hours before
Special weather statement, May 11, 12:26 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1226 AM CDT WED MAY 11 2011 TXZ021-110600- PARMER- 1226 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF FRIONA...OR NEAR RHEA...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 11, 1:11 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 111 AM CDT WED MAY 11 2011 TXZ021-110645- PARMER- 111 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FRIONA...MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, May 11, 1:47 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
147 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 2 NE FRIONA 34.66N 102.70W
05/11/2011 M59 MPH PARMER TX MESONET
&&
EVENT NUMBER LUB1100113
FBSpecial weather statement, May 11, 2:32 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 232 AM CDT WED MAY 11 2011 TXZ039-110800- YOAKUM- 232 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY... AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF PLAINS...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 11, 2:36 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 236 AM CDT WED MAY 11 2011 TXZ035-036-040>042-110800- CROSBY-GARZA-LUBBOCK-LYNN-TERRY- 236 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TERRY...LYNN...GARZA...LUBBOCK AND CROSBY COUNTIES... AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27 MILES SOUTHWEST OF TAHOKA...MOVING NORTHEAST AT 25 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...WINDS POSSIBLY EXCEEDING 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 11, 2:52 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 252 AM CDT WED MAY 11 2011 TXZ033-039-110830- COCHRAN-YOAKUM- 252 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM AND COCHRAN COUNTIES... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF PLAINS...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:24 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
| May 11, 12:25 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 35 min |
| May 11, 12:49 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 26 min |
| May 11, 3:02 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 58 min |
| May 11, 4:30 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 12 more | 15 hr |
| May 11, 4:59 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn, Terry | 61 min |
| May 11, 5:16 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 59 min |
| May 11, 5:49 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock, Motley | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.